Scared to continue Progesterone cream

by Suzanne
(Belgium)

Hi Wray,

Thank you for this website and all the info on it!
I was diagnosed with endometriosis about 1/5 ago. After a lap (diagnose) my doc suggested to put me on Lupron but I refused. A while ago I started doing some research myself and learned about Natural Progesterone. Decided to give it a shot.
I started using Nature's Precise Cream 2 months ago, have only used it for 1 cycle (30mg a day) and started noticing my hair began to fall out at an alarming rate.
I'm definately estrogen dominant and I guess the amount of progesterone I used caused the estrogen dominace symptoms to get worse.
I read that you suggest at least 100mg a day. I can't get myself to try that out :)
Guess I'm scared to get worse, and to lose even more hair.
Is it safe at all to use that much progesterone?

Thanks!
Suzanne

Comments for Scared to continue Progesterone cream

Click here to add your own comments

Dec 21, 2011
dosage
by: Annette Hromek

Hi Suzanne, you are using far too little progesterone. That amount will make your symptoms real bad. You should start using at least 200 milligrams a day, divided twice daily. Ignore your cycle for a few months and use it straight through until your symptoms get under control. If it make you feel better I have had to use 1000 milligrams a day because of my symptoms. I was on bcp for many years and it wrecked my body, which explains the severity of my case. Also be sure to take 5000 iu's of vitamin d. Hope this is an encouragement.

Dec 21, 2011
Scared to continue Progesterone cream
by: Anonymous

Hi,
I too am estrogen dominant and I must tell you that if you don't use AT LEAST 100 mg of progesterone cream a day, you probably won't see any good results. I have been on 100mg per day for over a year and when I tried to cut back to 50mg per day, my uterine polyps and thick lining came back. I am post menopausal so shouldn't be having any of that at my age. Please make sure you use natural micronized progesterone. Not the provera, which is not natural and causes side effects.

Dec 21, 2011
...
by: Suzanne Dom

okay I just ordered 3 tubes of Natpro. This better be good! :)

Dec 22, 2011
Scared to continue Progesterone cream
by: Wray

Hi Suzanne Thanks for the kind words about the site. It is safe to use that much progesterone, in fact if you look around the site, many women use more than that. I've found if Endometriosis is severe, 500mg/day is needed to get it under control. Then the amount can be reduced slowly, but by no more than 16mg/day. If too little progesterone is used, ie the amount you're currently using, it stimulates oestrogen causing Oestrogen Dominance and then many problems arise, hair loss being but one. The hair loss is actually caused by excess testosterone, but before oestrogen can be made, testosterone is produced first. This is then converted by the enzyme aromatase into oestrogen. Lupron indirectly suppresses LH and FHS, thereby reducing both oestrogen and testosterone to barely measurable amounts, I'm glad you refused it! You might find encouragement from these women, who had to use high amounts to get well, see here, here, here, here, here, here and here. Low amounts of progesterone will continue stimulating oestrogen, unless the amount is increased. Then progesterone becomes the dominant hormone. You might like to see the results of Saliva Tests we run. They are done for us by a naturopath in the UK, and we've found from these that the ratio of P:E2 needs to be 600:1 and over to feel well. Continued below.

Dec 22, 2011
Scared to continue Progesterone cream Part 2
by: Wray

Hi Suzanne Endo is caused by oxidative stress, often the result of having too low a vitamin D level, please have a test done. For more info on levels, testing etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. And the minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Dec 22, 2011
thank you
by: Suzanne Dom

Thank you all for commenting.
Wray, I didn't realize that I have too much testosterone right now but that makes sense!
As far as vitamins are concerned. I had my blood checked by an orthomolecular doc in Holland. And I'm taking a lot of supplements. Vitamin D is one of them. I'm taking Iron, B12, Chromium, Q10, Carnitine, ADHS, GTA, Selenium, Iodine. You name it :-)
My vit. D was 32.8 eight months ago, should be better now.
I ordered the Natpro and going to try 100mg/day. Not sure if it will get here on time for me to use it this cycle. I'm on day 13 already (28 day cycle). Can you start taking it any day between 14-28? Or should it literally be taken all 14 days before menstruation?

Thanks a lot for your answers and care.

Dec 22, 2011
thank you
by: Wray

Hi Suzanne I'm pleased the info helped. Please be aware of Oestrogen Dominance, Annette's advice is always so good. So if you feel adverse symptoms starting increase the amount, don't decrease as many do. Paradoxically this does help, but only because the progesterone is no longer stimulating oestrogen. Yes you can start using the progesterone any time in your luteal phase. It's best from ovulation, but if it arrives late no harm is done starting it. It can upset the cycle, causing either early or late bleeding. Don't be alarmed if this occurs, the normal cycle usually asserts itself within 2-3 months. For more info on this see our page on How to use progesterone cream. If Holland follows the UK and other countries in the EU, vitamin D is measured in nmol/L, whereas the States uses ng/ml. In either case your vitamin D level is severely low. Maybe you could confirm which system is used. If in ng/ml your level should be 70-100ng/ml, but if in nmol/L it should be 175-250nmol/L. I do hope you're taking about 10,000iu's per day, please increase if not. And please check your test results. Take care Wray

Dec 23, 2011
Thank you
by: Suzanne

Hi Wray,
I just realized I still have some Nature's Precise Cream left here.
Would it be wise to start using 100mg/day of that until the Natpro arrives. Or is it bad to mix them like that?
And I'm using more vit D!

Thanks,

Suzanne

Dec 23, 2011
Thank you
by: Wray

Hi Suzanne Please use it up, it's a pity to waste it. There's no harm in mixing progesterone creams. It will also give you an idea of how much you need to use. We have found Natpro is absorbed very well, and people often get oestrogen dominance when starting it, in spite of using a progesterone cream. So please watch for any adverse symptoms and increase the amount. We run Saliva Tests on the cream, and it's from these we've found absorption is good. Delighted to hear you're taking more vitamin D, but please have a test done. Take care Wray

Nov 07, 2012
hrt and progesterone
by: Kimberley

Does using too little progesterone also create estrogen dominance when your body does not make estrogen anymore and you use HRT to get it?

Nov 09, 2012
hrt and progesterone
by: Wray

Hi Kimberley I have found low amounts of progesterone cause Oestrogen Dominance. This is why I recommend 100-200mg/day or more. It really depends on symptoms, the more severe they are the more is needed. Our bodies never stop making oestrogen to the day we die. Our brains and adrenal glands make it, but in particular our fat cells secrete oestrone the Menopause oestrogen. But this is never checked in a menopausal woman, only oestradiol is checked. But this is the pre-menopause oestrogen, and levels in menopause range from 0-30pg/ml. We do have a page on Hormone Testing you could look through. Plus there is no progesterone in HRT, only the synthetic progestins, which often have an adverse effect. When using progesterone combined with HRT, you would probably have to use about 400mg/day to overcome the effect of oestrogen. Take care Wray

Mar 09, 2013
Hair falling out
by: Anonymous

Please help, i am using natural progesterone cream twice a day 10mgs recommended amount 20mgs, my hair is falling out in clumps...

Mar 11, 2013
Hair falling out
by: Wray

Hi there If you look through the thread started by Suzanne, you'll see she was using 30mg/day progesterone and her hair fell out. Please read the other comments on the page too, you'll notice everyone recommends using far more, including me. At least 100-200mg/day if not more. Please look through the pages I gave Suzanne too, we now have a Hair Loss page too. And have a vitamin D test done. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...